Tranversality of the invariant manifolds associated to the Lyapunov family of periodic orbits near L<inf>2</inf> in the restricted three-body problem

Research output: Contribution to journalArticleResearchpeer-review

115 Citations (Scopus)

Abstract

The restricted three-body problem is considered for values of the Jacobi constant C near the value C2 associated to the Euler critical point L2. A Lyapunov family of periodic orbits near L2, the so-called family (c), is born for C = C2 and exists for values of C less than C2. These periodic orbits are hyperbolic. The corresponding invariant manifolds meet transversally along homoclinic orbits. In this paper the variation of the transversality is analyzed as a function of the Jacobi constant C and of the mass parameter μ. Asymptotical expressions of the invariant manifolds for C ≲ C2 and μ ≳ 0 are found. Several numerical experiments provide accurate information for the manifolds and a good agreement is found with the asymptotical expressions. Symbolic dynamic techniques are used to show the existence of a large class of motions. In particular the existence of orbits passing in a random way (in a given sense) from the region near one primary to the region near the other is proved. © 1985.
Original languageEnglish
Pages (from-to)104-156
JournalJournal of Differential Equations
Volume58
Issue number1
DOIs
Publication statusPublished - 15 Jun 1985

Fingerprint Dive into the research topics of 'Tranversality of the invariant manifolds associated to the Lyapunov family of periodic orbits near L<inf>2</inf> in the restricted three-body problem'. Together they form a unique fingerprint.

Cite this